Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Hives on arms. Taking tonalin. Is it an allergy?

I am a 51yr old male 5 10 with a good endurance sports history (mostly long distance cycling). never any heart , blood pressure or diabities issues. in the last 4 years after a severe run in with black wasps and infection, I have developed reoccurring hives on my arms - seems to be mostly after eating pasta or sweat from training. also in the last 3-4 years I have gained some 20-25 lbs of fat. My typical average in-shape weight was 165-170, this last winter I hit 196lbs. Try as I might I cannot break below the 182lb barrier now. I have ramped up my cycling to over 220 miles, watched my calory intake and yet no weight loss in spite of being in deficit of up to 1500 calories on days with more exercise. Yesterday eve I started taking Tonalin CLA 1000mg capsules (3). Within a few hours my body was cooking , face slightly flushed/red and I had a night of sweating with the covers off. That subsided in the early hours. This morning I took another 2000mg and the heat symptoms resumed. From my research, CLA is not reported to have thermogentic properties, so I am concerned if my reaction may be allergic.
Asked On : Sun, 27 May 2012
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi i think u are suffering from acute urticaria caused by tonalin drug.Drug induced urticaria has good can be cured by avoidence of drug.use of atarax 25 mg at night.alaspan in the morning and application of calamine lotion.if no response use short course of steriods
Answered: Thu, 31 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor